Reactions 1680, p268 - 2 Dec 2017
Various toxicities: 2 case reports
In a case series of three women, two women (a 65-year-old
and a 59-year-old) were described, one of them developed
nausea during treatment with venlafaxine and olanzapine, and
the other women developed worsening of mood, delusions of
poisoning and auditory hallucinations, and attempted suicide
during sertraline therapy.
Case A: A 65-year-old woman, who had recurrent major
depression, was started on olanzapine 10mg and venlafaxine
150mg [routes and frequencies not stated], along with
lorazepam. She responded well to the treatment; however,
during first three days of treatment she experienced nausea,
which resolved spontaneously.
Case C: A 59-year-old woman, who had recurrent major
depression disorder, for which she was hospitalised. She was
discharged with high dose sertraline 300mg per day [route not
stated], along with trazodone, flurazepam and alprazolam.
After seven days of treatment, she was hospitalised for
attempted suicide. The worsening of her mood, delusions of
poisoning and auditory hallucinations were found to be the
motivating factors for her suicide attempt. Gradually, the
sertraline dose was tapered and finally discontinued. She was
stared on venlafaxine and olanzapine, resulting in quick
resolution of symptoms.
Author comment: "The combination of venlafaxine and
olanzapine was well tolerated, with the exception of nausea
during the first three days of treatment which spontaneously
disappeared." "[W]e considered the possibility that the
prescribed high dosage of sertraline may have induced the
patient’s psychotic symptoms."
Ghio L, et al. Combined venlafaxine and olanzapine prescription in women with
psychotic major depression: A case series. Case Reports in Medicine 2011: 2011.
Available from: URL: http://doi.org/10.1155/2011/856903 - Italy
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved